Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 59, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 12, 2008, 1:08 PM CDT for 4 counties in Wisconsin. It was in force for 67 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2008, 1:08 PM CDT (18:08 UTC)
- Expired
- Jun 12, 2008, 2:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Jefferson County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 26 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 1:24 PM CDT | TSTM WND GST 62 | 6 Nw Delavan, WI | 0.25 INCH DIAMETER HAIL. |
| Jun 12, 1:40 PM CDT | HAIL 0.25 | Delavan, WI | |
| Jun 12, 1:55 PM CDT | TSTM WND DMG | 5 Sw East Troy, WI | TREES AND POWER LINES DOWN REPORTED DOWN THROUGH OUT WALWORTH COUNTY |
| Jun 12, 2:02 PM CDT | HAIL 0.5 | 2 Sw East Troy, WI | |
| Jun 12, 2:10 PM CDT | TSTM WND DMG | 3 Ne East Troy, WI | TWO SEMI TRACTOR TRAILERS BLOWN OVER AT I-43 AND STONE SCHOOL ROAD AT THE WAUKESHA AND WALWORTH COUNTY LINE. EVENT TIME IS ESTIMATED. |
| Jun 12, 2:10 PM CDT | TSTM WND DMG | 4 Ne East Troy, WI | NEAR THE CORNER OF COUNTY HIGHWAY L AND HIGHWAY 83. A SILO BLOWN OVER. BARN ROOF DAMAGE. A LOT OF TREE DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:04 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 121808
SVRMKX
WIC055-105-127-133-121915-
/O.NEW.KMKX.SV.W.0059.080612T1808Z-080612T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
108 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
SOUTHWESTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 215 PM CDT
* AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CLINTON...OR 8 MILES NORTHEAST OF BELOIT...AND MOVING NORTHEAST AT
49 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DARIEN BY 115 PM CDT...
PALMYRA BY 135 PM CDT...
6 MILES NORTHWEST OF EAST TROY BY 140 PM CDT...
MUKWONAGO AND 6 MILES NORTHWEST OF POTTER LAKE BY 145 PM CDT...
NORTH PRAIRIE BY 150 PM CDT...
WALES BY 155 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE TO A STURDY
SHELTER...BUT AWAY FROM WINDOWS. IF YOU EXPERIENCE SIGNIFICANT WIND
DAMAGE OR LARGE HAIL PLEASE RELAY THAT INFORMATION TO 911.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4304 8885 4303 8824 4265 8840 4251 8855
4250 8885 4251 8908
TIME...MOT...LOC 1808Z 226DEG 43KT 4259 8885
$$
KAPELA6 follow-up statements
000
WWUS53 KMKX 121815
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
114 PM CDT THU JUN 12 2008
WIC055-105-127-133-121915-
/O.CON.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
WAUKESHA WI-ROCK WI-JEFFERSON WI-WALWORTH WI-
114 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WALWORTH...SOUTHERN JEFFERSON...EASTERN ROCK AND SOUTHWESTERN
WAUKESHA COUNTIES...
AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND PENNY TO NICKEL SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FORT
ATKINSON TO AVALON TO 8 MILES SOUTH OF CLINTON...OR ALONG A LINE
EXTENDING FROM FORT ATKINSON TO 10 MILES WEST OF DELAVAN LAKE TO 8
MILES SOUTHEAST OF SOUTH BELOIT...MOVING NORTHEAST AT 28 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HEBRON AND ALLENS GROVE BY 120 PM CDT...
HELENVILLE AND DARIEN BY 125 PM CDT...
ROME AND MILLARD BY 130 PM CDT...
SULLIVAN...TIBBETS...LA GRANGE AND PALMYRA BY 135 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND CONTINUOUS
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4304 8885 4303 8824 4265 8840 4251 8855
4250 8885 4251 8908
TIME...MOT...LOC 1814Z 245DEG 24KT 4291 8876 4266 8877
4244 8887
$$
LAMERS/RIZZO000
WWUS53 KMKX 121824
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
123 PM CDT THU JUN 12 2008
WIC055-105-127-133-121915-
/O.CON.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
WAUKESHA WI-ROCK WI-JEFFERSON WI-WALWORTH WI-
123 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WALWORTH...SOUTHEASTERN JEFFERSON...EASTERN ROCK AND SOUTHWESTERN
WAUKESHA COUNTIES...
AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND PENNY TO NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WHITEWATER TO
RICHMOND TO 7 MILES SOUTH OF CLINTON...OR ALONG A LINE EXTENDING
FROM WHITEWATER TO 7 MILES NORTHWEST OF DELAVAN LAKE TO 11 MILES
WEST OF HARVARD...MOVING NORTHEAST AT 28 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MILLARD BY 130 PM CDT...
TIBBETS...LA GRANGE AND DELAVAN BY 135 PM CDT...
PALMYRA...ABELLS CORNERS AND DELAVAN LAKE BY 140 PM CDT...
WALWORTH AND ELKHORN BY 145 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA...AND SOME
WEAK ROTATION WAS SPOTTED ON DOPPLER RADAR NEAR RICHMOND IN WALWORTH
COUNTY. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4265 8840 4251 8855 4250 8885 4251 8898
4274 8893 4284 8882 4297 8859 4303 8824
TIME...MOT...LOC 1823Z 245DEG 24KT 4282 8873 4268 8870
4247 8879
$$
LAMERS/RIZZO000
WWUS53 KMKX 121832
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT THU JUN 12 2008
WIC055-105-127-133-121915-
/O.CON.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
WAUKESHA WI-ROCK WI-JEFFERSON WI-WALWORTH WI-
130 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WALWORTH...SOUTHEASTERN JEFFERSON...EASTERN ROCK AND SOUTHWESTERN
WAUKESHA COUNTIES...
AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WHITEWATER TO MILLARD TO 7
MILES SOUTH OF ALLENS GROVE...OR ALONG A LINE EXTENDING FROM
WHITEWATER TO 6 MILES WEST OF ELKHORN TO 8 MILES NORTHWEST OF
HARVARD...MOVING NORTHEAST AT 28 MPH.
THIS STORM PRODUCED A 62 MPH WIND GUST 6 MILE NORTHWEST OF DELAVAN
AT 124 PM.
SEVERE THUNDERSTORMS WILL BE NEAR...
TIBBETS...LA GRANGE AND DELAVAN BY 135 PM CDT...
PALMYRA...ABELLS CORNERS AND DELAVAN LAKE BY 140 PM CDT...
WALWORTH AND ELKHORN BY 145 PM CDT...
NWS SULLIVAN/MILWAUKEE AND NWS SULLIVAN BY 150 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4265 8840 4251 8855 4251 8892 4275 8886
4284 8882 4297 8859 4303 8824
TIME...MOT...LOC 1830Z 245DEG 24KT 4284 8867 4270 8864
4249 8873
$$
AJL/KRR000
WWUS53 KMKX 121838
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
137 PM CDT THU JUN 12 2008
WIC105-121847-
/O.CAN.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
ROCK WI-
137 PM CDT THU JUN 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROCK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM EXITED THE WARNED AREA. ADDITIONAL STORMS
WILL OCCUR THIS AFTERNOON AND EVENING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4265 8840 4251 8855 4254 8877 4275 8878
4286 8877 4297 8859 4303 8824
TIME...MOT...LOC 1837Z 241DEG 30KT 4286 8861 4276 8852
4257 8860
$$
WIC055-127-133-121915-
/O.CON.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
WAUKESHA WI-JEFFERSON WI-WALWORTH WI-
137 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WALWORTH...SOUTHEASTERN JEFFERSON AND SOUTHWESTERN WAUKESHA
COUNTIES...
AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PALMYRA TO ABELLS CORNERS TO
WALWORTH...OR ALONG A LINE EXTENDING FROM WHITEWATER TO ELKHORN TO
DELAVAN LAKE...MOVING NORTHEAST AT 34 MPH.
AT 115 PM A SPOTTER REPORTED TREES AND POWER LINES DOWN IN EASTERN
ROCK COUNTY.
SEVERE THUNDERSTORMS WILL BE NEAR...
TROY CENTER BY 145 PM CDT...
NWS SULLIVAN/MILWAUKEE...NWS SULLIVAN...EAST TROY AND EAGLE BY 150
PM CDT...
POTTER LAKE BY 155 PM CDT...
GENESEE...GENESEE DEPOT...NORTH PRAIRIE AND MUKWONAGO BY 200 PM
CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4265 8840 4251 8855 4254 8877 4275 8878
4286 8877 4297 8859 4303 8824
TIME...MOT...LOC 1837Z 241DEG 30KT 4286 8861 4276 8852
4257 8860
$$
AJL/KRR000
WWUS53 KMKX 121848
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
148 PM CDT THU JUN 12 2008
WIC055-127-133-121915-
/O.CON.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
WAUKESHA WI-JEFFERSON WI-WALWORTH WI-
148 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WALWORTH...SOUTHEASTERN JEFFERSON AND SOUTHWESTERN WAUKESHA
COUNTIES...
AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR ABELLS CORNERS...OR NEAR ELKHORN...MOVING NORTHEAST AT
26 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TROY CENTER BY 155 PM CDT...
EAST TROY AND 6 MILES SOUTHEAST OF EAGLE BY 200 PM CDT...
POTTER LAKE BY 210 PM CDT...
MUKWONAGO...7 MILES SOUTHEAST OF NORTH PRAIRIE...7 MILES SOUTH OF
GENESEE AND 7 MILES SOUTH OF GENESEE DEPOT BY 215 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4265 8840 4251 8855 4254 8877 4275 8878
4286 8877 4297 8859 4303 8824
TIME...MOT...LOC 1848Z 238DEG 23KT 4277 8851
$$
AJL/KRR000
WWUS53 KMKX 121855
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
154 PM CDT THU JUN 12 2008
WIC055-121904-
/O.CAN.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
JEFFERSON WI-
154 PM CDT THU JUN 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
THE THREAT OF SEVERE WEATHER HAS DIMINISHED AS STRONGER
THUNDERSTORMS HAVE EXITED THE WARNED AREA. ADDITIONAL THUNDERSTORMS
WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4265 8840 4260 8855 4265 8866 4276 8866
4284 8864 4284 8859 4285 8854 4295 8853
4303 8824
TIME...MOT...LOC 1854Z 235DEG 33KT 4274 8850
$$
WIC127-133-121915-
/O.CON.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
WAUKESHA WI-WALWORTH WI-
154 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHERN WALWORTH AND SOUTHWESTERN WAUKESHA COUNTIES...
AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR ABELLS CORNERS...OR NEAR ELKHORN...MOVING NORTHEAST AT
38 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TROY CENTER BY 200 PM CDT...
EAST TROY AND 7 MILES SOUTHEAST OF EAGLE BY 205 PM CDT...
POTTER LAKE BY 210 PM CDT...
MUKWONAGO...8 MILES SOUTHEAST OF GENESEE...8 MILES SOUTHEAST OF
GENESEE DEPOT AND 8 MILES SOUTHEAST OF NORTH PRAIRIE BY 215 PM
CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4265 8840 4260 8855 4265 8866 4276 8866
4284 8864 4284 8859 4285 8854 4295 8853
4303 8824
TIME...MOT...LOC 1854Z 235DEG 33KT 4274 8850
$$
LAMERS/RIZZOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:15 AM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, Jun 12, 4:15 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD MARINE/AVIATION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
415 AM CDT THU JUN 12 2008
.DISCUSSION...FCST FOCUS ON CONVECTIVE TRENDS TODAY AND TONIGHT AND
FROM THAT...HEAVY RAIN AND SVR POTENTIAL.
WATER VAPOR LOOP SHOWS SIMPRESSIVE CIRCULATION CENTER VCNTY ERN MT
INTO DAKOTAS. STG CONVECTION ACRS IA/ERN MN AND WRN WI STILL ON THE
MOVE BUT INSTABILITY DROPS OFF CONSIDERABLY INTO CNTRL AND ERN WI.
THINK SOME OF THIS ACTION WILL AT LEAST CLIP OUR WRN CWA THIS MRNG
BUT EXPECT SOME WEAKENING OF THESE STORMS THE DEEPER EASTWARD THEY
GO INTO WI. WILL START FFA A BIT EARLIER IN THE FAR WRN CNTYS TO
ACCOUNT FOR 88-D TRENDS.
BIG QUESTION THEN BECOMES HOW MUCH CAPE CAN WE GET GOING WHEN THE
HEAVY HITTING DYNAMICS AND LOW LEVEL FORCING ARRIVE THIS AFTN AND
THIS EVENING. OBVIOUSLY A LOT OF TIME FOR THESE CLOUDS AND PCPN TO
ERODE. IF ENUF HEATING CAN GET GOING TODAY...DESTABILAZATION WILL
TAKE PLACE AND WITH THE 0-6KM SHEAR PLENTIFUL...COULD SEE SIGNIFICANT
UPTICK IN SVR POTENTIAL. H5 WIND MAX OF 60-70KTS PUNCHES IN FROM
THE SW WITH H8 WIND MAX OF 40-50 KTS FROM SSW. SFC WINDS NOT
OVERLY STRONG...SO LOOKING AT DECENT SPEED AND DIRECTIONAL SHEAR. SPC
SHOWING APPRECIABLE CONCERN ABOUT ROTATING STORMS BUT ALSO CONCEDE
THERE IS A QUESTION REGARDING AMOUNT OF CAPE/INSTABILITY.
THE MAIN CONCERN GIVEN ALL OF THE ONGOING FLOODING PROBLEMS WILL BE
THE HEAVY RAINFALL...AND OF COURSE SOME OF THIS POTENTIAL HINGES ON
THE AFOREMENTIONED CLEARING UNCERTAINTIES...BUT LOW LEVEL DEW POINT
AXIS PROGGD TO SHIFT EASTWARD INTO WI TODAY WITH SFC WRM FNT LIFTING
BACK TO THE NORTH. PRECIPITABLE WATER VALUES AND PRECIPITATION
EFFICIENCIES PUSH 2 AND H8 DEWS GET INTO THE TEENS. VERY IMPRESSIVE
JET DVRG ASSOC WITH H2-H3 RRQ JET SHOOTING NE AROUND UPPER SYS. LOW
LEVEL FRONTOGENETICAL FORCING PEAKS IN THE 00-06Z TIME FRAME TNGT.
CERTAINLY POTENTIAL TO REALIZE 1-2 INCH TOTALS GIVEN THE JUICY AMS
IN PLACE WITH STG LIFT. THE VARIABLE THAT IS THE BIG QUESTION WILL
BE THE AVBL CAPE WITH SFC BASED HEATING. NEVERTHELESS WITH ALL OTHER
PARAMETERS FAVORABLE WILL KEEP THE FFA INTACT.
FRIDAY LOOKS POTENTIALLY INTERESTING WITH SFC TROUGH STILL NOTED IN
THE AREA AND SWIFT SW UPPER JET STILL PLACE AROUND THE STG CANADIAN
VORTEX. H5 SHORT WAVE ACTION COULD IMPINGE ON AN ENVIRONMENT THAT
MAY SUPPORT CAPES EXCEEDING 1K. GOING TSTM CHC LOOKS GOOD FOR FRIDAY.
WEAK TROUGH STILL IN PLACE SATURDAY...ESP ON NAM AND ECMWF. THIS
COMBINED WITH SLIGHTLY CYCLONIC AND SWIFT H5 FLOW AND H5 TEMPS IN
THE MINUS TEENS...COULD LEAD TO SCT SHRA/TSRA SATURDAY.
GFS SHOWING A SIGGY NW FLOW TYPE EVENT ON SUNDAY INTO SUNDAY
EVENING WITH CAPES BETWEEN 3 AND 4K AND LI/S DOWN TO -8. ECMWF HINTS
AT SOMETHING ALONG THESE LINES BUT KEEPS ALL QPF OUT OF CWA. FOR
NOW WILL KEEP CHC IN PLACE SUNDAY INTO SUNDAY EVENING TO ACCOUNT
FOR THIS POSSIBILITY GIVEN THE STRENGTH OF H5 WNW FLOW AND
PROXIMITY OF DECENT INSTABILITY.
&&
10
.AVIATION...WITH EXPECTED MOIST AIRMASS...CIGS AND VSBYS IN THUNDER
LIKELY TO DROP BELOW VFR FOR A TIME. PERIOD OF STRONGEST
THUNDERSTORMS LATE AFT/EARLY EVE AT KMSN AND IN THE
EVENING/OVERNIGHT AT ERN TAF SITES.
&&
.MARINE...STRENGTHENING PRESSURE GRADIENT FINALLY TURNING WINDS TO
THE SOUTHEAST. WOULD EXPECT WINDS TO INCREASE OVER THE NEARSHORE
WATERS SHORTLY. WIND GUSTS MAY REACH SMALL CRAFT ADVISORY LEVELS
LATER THIS MORNING...ESPECIALLY AT KSBM CMAN. HOWEVER BAGGIER
PRESSURE GRADIENT DEVELOPS THIS AFTERNOON...SO NOT ENOUGH CONFIDENCE
THAT SC.Y CONDITIONS WILL LAST LONGER THAN ONE OR TWO HOURS AT THIS
POINT. WILL ADD CAUTIONARY STATEMENT TO NEARSHORE FORECAST. MARINE
INTERESTS SHOULD PLAN ON REMAINING IN HARBOR OR SEEKING HARBOR EARLY
THIS AFTERNOON AS STRONG THUNDERSTORMS ARE EXPECTED LATER ON.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH FRIDAY MORNING
FOR WIZ046-047-051-052-057>060-063-064-066-068>072.
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY
MORNING FOR WIZ056-062-067.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ065.
LM...NONE.
&&Hazardous weather outlook, Jun 12, 12:15 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1215 PM CDT THU JUN 12 2008 WIZ046-047-051-052-056>060-062>072-131200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1215 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH PORTIONS OF SOUTHERN WISCONSIN EARLY THIS AFTERNOON. THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HOWEVER...THEY MAY DEPOSIT RAINFALL OF ONE QUARTER TO ONE HALF INCH. THUNDERSTORMS ARE EXPECTED TO REDEVELOP AND AFFECT SOUTHERN WISCONSIN LATER THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...PRODUCING HAIL UP TO ONE INCH IN DIAMETER...AND DAMAGING WIND GUSTS TO 70 MPH. A FEW TORNADOES ARE POSSIBLE. IN ADDITION...THE THUNDERSTORMS ARE EXPECTED TO PRODUCE WIDESPREAD HEAVY RAINFALL OF ONE TO TWO INCHES. THIS WILL RENEW THE FLASH FLOOD THREAT...AND AGGRAVATE THE MANY FLOODING PROBLEMS REMAINING ACROSS SOUTHERN WISCONSIN FROM THE PREVIOUS WEEKEND HEAVY RAINFALL. THUS...A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS ALL OF SOUTHERN WISCONSIN THIS AFTERNOON AND TONIGHT. MANY LAKES...RIVERS AND STREAMS REMAIN WELL ABOVE FLOOD STAGE...OR ARE FORECAST TO EXCEED FLOOD STAGE. A FEW SITES HAVE OR WILL EXCEED RECORD STAGES. SEE OUR ADVANCED HYDROLOGIC PREDICTION SERVICES INTERNET PAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY...AND AT TIMES SATURDAY THROUGH MONDAY. MANY RIVERS AND STREAMS WILL REMAIN AT OR ABOVE FLOOD STAGE THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT. LMZ643>646-131200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1215 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY LATER TODAY...WITH PERIODS OF THUNDERSTORMS TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL TO ONE INCH IN DIAMETER...AND DAMAGING WIND GUSTS TO 50 KNOTS. AN ISOLATED WATERSPOUT IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...AND AT TIMES SATURDAY THROUGH MONDAY. WOOD WWW.WEATHER.GOV/MILWAUKEE
In the hours before
Local storm report, Jun 12, 10:38 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1038 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM FLOOD BELLEVILLE 42.86N 89.54W
06/12/2008 DANE WI OTHER FEDERAL
THE DAM AT BELLEVILLE HAS BOTH GATES OPEN AND THE
MEASURED AMOUNT IS 2 FEET AND 8 INCHES AT REFERENCE POINT
1007. HEAVY RAIN...LIGHTNING AND THUNDER IS CURRENT.
&&
GDLocal storm report, Jun 12, 12:29 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1229 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM FLOOD 3 NNE JANESVILLE 42.72N 88.99W
06/12/2008 ROCK WI TRAINED SPOTTER
WATER OVER THE CURBS DUE TO VERY HEAVY RAINFALL ON MILTON
AVE AT INTERSECTION OF LODGE DRIVE AND MILTON AVE. WATER
ALSO OVER THE CURBS ON SERVICE ROAD.
&&
GDLocal storm report, Jun 12, 12:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1234 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM TSTM WND DMG 1 NE JANESVILLE 42.69N 89.00W
06/12/2008 ROCK WI LAW ENFORCEMENT
TRAFFIC LIGHT AND SIGNS DOWN FROM WINDS AT INTERSECTION
OF WRIGHT ROAD AND HUMES ROAD
&&
FRANKSLocal storm report, Jun 12, 1:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
103 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HEAVY RAIN BELOIT 42.52N 89.02W
06/12/2008 E0.75 INCH ROCK WI TRAINED SPOTTER
0.75 INCHES OF RAINFALL IN 30 MINUTES IN THE CITY OF
BELOIT. WATER OVER THE CURBS IN THE CITY OF BELOIT.
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:59 AM CDT | Flash Flood Warning | MKX | Sauk | 3 hr |
| Jun 12, 10:41 AM CDT | River Flood Watch | MKX | Iowa, Lafayette | 4 hr |
| Jun 12, 12:19 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock | 41 min |
| Jun 12, 1:10 PM CDT | Areal Flood Advisory | MKX | Dodge, Jefferson, Rock, Walworth, Washington, Waukesha | 3 hr |
| Jun 12, 1:36 PM CDT | Special Marine Warning | MKX | 114 min | |
| Jun 12, 1:42 PM CDT | Flash Flood Warning | MKX | Iowa, Lafayette | 6 hr |
| Jun 12, 1:52 PM CDT | Flash Flood Warning | MKX | Racine, Walworth, Waukesha | 54 min |
| Jun 12, 1:55 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Walworth, Waukesha | 35 min |
| Jun 12, 2:12 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 48 min |
| Jun 12, 2:33 PM CDT | River Flood Warning | MKX | Lafayette | 4 days |
| Jun 12, 2:36 PM CDT | Tornado Warning | MKX | Milwaukee | 15 min |
| Jun 12, 2:37 PM CDT | Flash Flood Warning | MKX | Sauk | 5 hr |
| Jun 12, 2:37 PM CDT | Tornado Warning | MKX | Iowa | 23 min |
| Jun 12, 2:55 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth, Waukesha | 50 min |
| Jun 12, 2:56 PM CDT | Tornado Warning | MKX | Columbia, Dane, Iowa | 49 min |
| Jun 12, 3:08 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 52 min |
| Jun 12, 3:16 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 44 min |
| Jun 12, 3:24 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 52 min |
| Jun 12, 3:35 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 40 min |
| Jun 12, 3:38 PM CDT | Flash Flood Warning | MKX | Columbia | 4 hr |
| Jun 12, 3:46 PM CDT | Flash Flood Warning | MKX | Dodge, Jefferson, Walworth, Washington, Waukesha | 4 hr |
| Jun 12, 3:46 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 29 min |
| Jun 12, 3:52 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 38 min |
| Jun 12, 4:10 PM CDT | Tornado Warning | MKX | Dodge | 35 min |
| Jun 12, 4:11 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 12, 4:12 PM CDT | Flash Flood Warning | MKX | Fond du Lac, Green Lake, Marquette | 3 hr |
| Jun 12, 4:15 PM CDT | River Flood Warning | MKX | Rock | 42 hr |
| Jun 12, 4:20 PM CDT | River Flood Warning | MKX | Jefferson | 9 days |
| Jun 12, 4:25 PM CDT | Tornado Warning | MKX | Columbia, Fond du Lac, Green Lake | 30 min |
| Jun 12, 4:28 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Walworth, Waukesha | 37 min |
| Jun 12, 4:33 PM CDT | River Flood Warning | MKX | Fond du Lac | 5 days |
| Jun 12, 4:39 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac | 51 min |
| Jun 12, 4:43 PM CDT | Flash Flood Warning | MKX | Dane, Green, Iowa, Lafayette, Rock | 3 hr |
| Jun 12, 4:46 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Lafayette | 44 min |
| Jun 12, 4:49 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac, Green Lake | 41 min |
| Jun 12, 4:52 PM CDT | Special Marine Warning | MKX | 113 min | |
| Jun 12, 4:58 PM CDT | Tornado Warning | MKX | Dane, Green, Lafayette | 32 min |
| Jun 12, 5:05 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 55 min |
| Jun 12, 5:19 PM CDT | Tornado Warning | MKX | Dane, Green, Rock | 41 min |
| Jun 12, 5:22 PM CDT | Tornado Warning | MKX | Fond du Lac | 38 min |
| Jun 12, 5:25 PM CDT | Tornado Warning | MKX | Green | 50 min |
| Jun 12, 5:45 PM CDT | Flash Flood Warning | MKX | Ozaukee, Sheboygan | 113 min |
| Jun 12, 5:48 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 27 min |
| Jun 12, 5:54 PM CDT | Tornado Warning | MKX | Dane, Dodge, Jefferson | 24 min |
| Jun 12, 5:57 PM CDT | Tornado Warning | MKX | Fond du Lac | 18 min |
| Jun 12, 5:58 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 12, 6:00 PM CDT | Tornado Warning | MKX | Dane, Rock | 30 min |
| Jun 12, 6:04 PM CDT | River Flood Warning | MKX | Sauk | 21 hr |
| Jun 12, 6:05 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 25 min |
| Jun 12, 6:12 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan | 48 min |
| Jun 12, 6:16 PM CDT | Tornado Warning | MKX | Fond du Lac, Sheboygan | 44 min |
| Jun 12, 6:19 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 26 min |
| Jun 12, 6:30 PM CDT | Tornado Warning | MKX | Dane, Jefferson | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.